Alert archive / California / High Surf Advisories in 2008
High Surf Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Jan 5, 2008, 3:02 PM PST. It took effect at Jan 5, 2008, 4:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2008, 3:02 PM PST (23:02 UTC)
- In effect from
- Jan 5, 2008, 4:00 PM PST
- Expired
- Jan 6, 2008, 2:19 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 052302 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 302 PM PST SAT JAN 5 2008 CAZ001-002-061215- /O.CAN.KEKA.SU.W.0001.000000T0000Z-080106T0000Z/ /O.NEW.KEKA.SU.Y.0001.080106T0000Z-080107T0200Z/ REDWOOD COAST-MENDOCINO COAST- 302 PM PST SAT JAN 5 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. THE LARGE WEST SWELL PEAKED THIS AFTERNOON AND IS NOW BELOW 24 FEET. THE SWELL WILL REMAIN BETWEEN 18 TO 22 FEET THROUGH SUNDAY AFTERNOON. WAVES WILL CONTINUE TO RUN HIGH ONTO THE BEACHES AND THOSE WALKING ON THE BEACH OR ON THE JETTIES SHOULD REMAIN CAUTIOUS. HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION REGARDING THIS WARNING. $$
1 follow-up statement
000 WHUS46 KEKA 061019 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 219 AM PST SUN JAN 6 2008 CAZ001-002-061130- /O.CAN.KEKA.SU.Y.0001.000000T0000Z-080107T0200Z/ REDWOOD COAST-MENDOCINO COAST- 219 AM PST SUN JAN 6 2008 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE HIGH SURF ADVISORY. THE LARGE WEST SWELL PEAKED SATURDAY AFTERNOON AND IS NOW BELOW 18 FEET. SWELL WILL REMAIN AROUND 14 TO 15 FEET THROUGH THE REMAINDER OF THE DAY. $$ MOSES
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 5, 11:15 AM PST, 3 hours 47 minutes earlier.
Area forecast discussion, Jan 5, 11:15 AM PST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1115 AM PST SAT JAN 5 2008 .SYNOPSIS...A COLD AIRMASS WILL PERSIST OVER NORTHWEST CALIFORNIA FOR THE NEXT FEW DAYS. RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL BE PRESENT ALONG THE COAST AND COASTAL INTERIOR WHILE SNOW SHOWERS CAN BE EXPECTED AT ELEVATIONS AROUND 2500 FEET THROUGH SUNDAY. && .UPDATE...SENT OUT A FORECAST UPDATE TO REFLECT ONGOING SNOW TRENDS. SEVERAL OBSERVERS IN TRINITY COUNTY HAVE REPORTED 13 INCHES OF SNOW OVERNIGHT AND EARLY THIS MORNING. SNOW HAS BEEN REPORTED DOWN TO AROUND 1300 FEET MSL THIS MORNING, WITH ACCUMULATIONG SNOWS AT AROUND 2000 FEET ELEVATION. PRECIPITATION WILL BECOME MORE SHOWERY THIS AFTERNOON SO ADDITIONAL SNOW ACCUMS OF 2 TO 4 INCHES ARE POSSIBLE ABOVE 2000 FEET THE REMAINDER OF THE AFTERNOON/EARLY EVENING. MAB && .DISCUSSION...A COLD UPPER TROUGH WILL PERSIST OVER THE WEST COAST THROUGH MONDAY. ISOLATED TO SCATTERED SHOWER ACTIVITY WAS OBSERVED LAST NIGHT AND THROUGH THE EARLY MORNING HOURS ALONG THE NORTH COAST WITH ISOLATED THUNDERSTORMS PRESENT AS WELL. AT THIS TIME WATER VAPOR AND RADAR IMAGERY DEPICTS SHOWER AND THUNDERSTORM EHANCEMENT JUST OFF CAPE MENDOCINO DUE TO A VORT MAX APPROACHING THE COAST...THUS CONTINUED THUNDERSTORM...GUSTY WINDS AND SMALL HAIL CAN BE ANTICIPATED FOR THE NEXT FEW HOURS. SOUNDINGS AND MODEL DATA IN GOOD AGREEMENT ON KEEPING MID AND UPPER LEVEL WIND SPEEDS QUITE STRONG ON THE BACK SIDE OF THIS CURRENT TROUGH AND IT IS REFLECTED BY RADAR RETURNS WHICH SHOW THE SHOWERS MOVING ACROSS THE AREA AT A 45-50 KT CLIP. HAVE DOWNGRADED THE WINTER STORM WARNING TO A SNOW ADVISORY FOR THE NORTH COAST INTERIOR AND UPPER TRINITY RIVER ZONES DUE TO RAPID MOVEMENT OF THESE CELLS. UNLESS THERE IS MASSIVE ENHANCEMENT DUE TO THE NEXT MINOR SHORT WAVE IT WILL BE DIFFICULT FOR SNOW TO ACCUMULATE TO WARNING CRITERIA AMOUNTS. SNOW LEVELS THIS MORNING ARE SITTING RIGHT AROUND 3000 FEET AND MAYBE AS LOW AS 2500 FEET IN SOME AREAS...5 CENT RAWS (WEAVERVILLE) IS REPORTING 32 DEGREES THIS MORNING BUT A CALL TO THE TRINITY COUNTY SHERIFF IN WEAVERVILLE VERIFIED ONLY A LIGHT RAIN SNOW MIX AT TIMES WITH NO ACCUMULATION AS OF YET. SNOW LEVELS MAY NUDGE UPWARD SLIGHTLY DURING THE DAY BUT SHOULD DROP BACK DOWN LATER THIS EVENING AND FALL EVEN LOWER TONIGHT POSSIBLE GETTING DOWN TO 2000 FEET EARLY SUNDAY MORNING. SUNDAY THROUGH MONDAY MORNING IS GOING TO GET INTERESTING AS SNOW LEVELS MAY GET AS LOW AS 1500 FEET. FORECAST QPF SUGGESTS WE COULD STILL GET SOME SNOW DURING THIS PERIOD...BUT MAY NOT BE ENOUGHT TO WARRANT THE SNOW ADVISORY DROPPING DOWN THAT LOW. IT WILL BE TRICKY...BUT THINKING NOW IS LESS THAN 2 INCHES IS PROBABLE BUT WILL SEE WHAT THE NEXT RUN OR TWO SHOWS. AS FAR AS HYDRO GOES THE NAVARRO RIVER CRESTED LATE LAST EVENING AND THE FLOOD WARNING WAS CANCELLED. THE EEL RIVER AT FERNBRIDGE HAS ALSO CRESTED THIS MORNING AND WILL REQUIRE A CANCELLATION STATEMENT. MAINSTEMS SHOULD NOT BE A PROBLEM FOR AT LEAST A FEW DAYS AS A BRIEF RIDGE OF HIGH PRESSURE BUILDS OVER THE PAC ON SUN NIGHT AND EARLY MON. HOWEVER FORECAST MODELS SHOW ANOTHER GOOD BATCH OF RAIN POSSIBLE BEGINNING AS EARLY AS MONDAY NIGHT AND LASTING THROUGH MUCH OF TUESDAY AS ANOTHER FRONT PUSHES ACROSS SOUTHERN OREGON AND NORTHERN CA. AT THIS TIME THS FEATURE LOOKS TO EFFECT MORE OF THE NORTHERN RIVERS (SMITH/KLAMATH). BY MID WEEK AND LOOKING OUT TOWARD NEXT WEEKEND GFS HINTING AT A LARGER ANTI-CYCLONE FORMING OVER THE EAST PAC SO A MORE PROLONGED PERIOD OF DRIER WEATHER MAY BE IN STORE. && .AVIATION...LOCALLY HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. GENERALLY MVFR/VFR CIGS WILL CONTINUE WITH LCL IFR VSBYS IN HEAVIER SHOWERS AND TSTMS WITH SMALL HAIL. SNOW LEVELS LOWERING THROUGH THE DAY TO BETWEEN 2000 TO 2500 FT. ALM && .MARINE...VERY LARGE WESTERLY SWELL GENERATED BY YESTERDAYS STORM HAS REACHED THE WATERS WITH BUOY 46022 ALREADY REPORTING SIG WAVE HEIGHTS 26-30 FT WITH PERIODS 16-17 SEC. WAVE HEIGHTS WILL PEAK AROUND 30 FT FOR ALL WATERS LATER THIS MORNING GRADUALLY SUBSIDE THROUGH MONDAY BUT REMAIN QUITE HIGH THROUGH MIDWEEK. BREEZY SOUTHWESTERLY WINDS ARE EXPECTED TO CONTINUE AS THE MAIN AREA OF LOW PRESSURE MOVES INTO THE BRITISH COLOMBIA COAST. WINDS WILL SUBSIDE LATER TODAY AS THE PRESSURE GRADIENT BEGINS TO RELAX. ALM && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING IN EFFECT FROM PT ST GEORGE TO CAPE MENDOCINO OUT TO 60 NM AND FROM CAPE MENDOCINO TO PT ARENA FROM 20-60 NM OUT. SNOW ADVISORY FORM UNTIL 4 PM SUNDAY FOR ZONE 3,4,76. FLOOD WARNING FOR THE EEL RIVER AT FERNBRIDGE. HIGH SURF WARNING THROUGH THIS AFTERNOON FOR COASTAL AREAS OF HUMBOLDT...DEL NORTE AND MENDOCINO COUNTIES. HAZARDOUS SEAS WARNING THROUGH SUNDAY MORNING FOR PT ST GEORGE TO PT ARENA OUT TO 60 NM. SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM PST THIS AFTERNOON FOR PT ST GEORGE TO PT ARENA OUT TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 5, 4:59 AM PST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 459 AM PST SAT JAN 5 2008 CAZ001-002-PZZ410-061300- REDWOOD COAST-MENDOCINO COAST-HUMBOLDT BAY- 459 AM PST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH SURF WARNING IS IN EFFECT THROUGH 4 PM TODAY. LARGE SWELL WILL HIT THE COAST TODAY AND CREATE VERY DANGEROUS SURF. SEE SFOCFWEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WET AND UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-076-061300- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 459 AM PST SAT JAN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A COLDER AIR MASS MOVING INTO THE REGION BEHIND A COLD FRONT HAS LOWERED SNOW LEVELS ACROSS THE AREA AND SNOW IS EXPECTED TO FALL AS LOW AS 2500 FEET IN SHOWERS. A SNOW ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2500 FEET. SEE SFOWSWEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MUCH COLDER AIR IS EXPECTED ON SUNDAY...AND SNOW LEVELS ARE EXPECTED TO LOWER DOWN TO 1500 FEET. COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. A SNOW ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2500 FEET THROUGH 4 PM SUNDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Local storm report, Jan 5, 12:58 PM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1258 PM PST SAT JAN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY SNOW HAYFORK 40.57N 123.13W
01/05/2008 M13.0 INCH TRINITY CA PUBLIC
ACCUMUATION FROM FRIDAY NIGHT THROUGH EARLY SATURDAY ON
HIGHLAND DRIVE NEAR HAYFORK.
1000 AM SNOW 10 N LAYTONVILLE 39.81N 123.48W
01/05/2008 M6.0 INCH MENDOCINO CA TRAINED SPOTTER
ACCUMULATION FROM LATE FRIDAY NIGHT THROUGH EARLY
SATURDAY AT 3800 FEET ELEVATION.
1000 AM HEAVY SNOW FOREST GLEN 40.38N 123.32W
01/05/2008 M13.0 INCH TRINITY CA TRAINED SPOTTER
ACCUMULATION FROM LATE FRIDAY NIGHT THROUGH EARLY
SATURDAY AT APPROXIMATELY 4000 FEET ELEVATION.
1000 AM SNOW DINSMORE 40.48N 123.60W
01/05/2008 M8.0 INCH HUMBOLDT CA TRAINED SPOTTER
ACCUMULATION FROM LATE FRIDAY NIGHT THROUGH EARLY
SATURDAY.
1000 AM SNOW 1 N WEAVERVILLE 40.74N 122.94W
01/05/2008 M4.0 INCH TRINITY CA TRAINED SPOTTER
ACCUMULATION FROM LATE FRIDAY NIGHT THROUGH EARLY
SATURDAY.
&&
BURGERNearby
High Surf Advisories in California, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.